MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GENESIS UNI FEMORAL LARGE; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GENESIS UNI FEMORAL LARGE; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 725004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due breakage of the femoral component.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis conducted during this investigation showed complete fracture and additional cracking on the articulating surface of the femoral.The fractured surface was further analyzed by placing the specimen into the sem which showed that the fracture propagated on the articulating side of the femoral flange.It also showed extreme wear on the tibial insert which could have caused by the leading edge of the fractured surface.The baseplate contained remnants of bone cement which could indicate that the tray was well fixed to the host bone.A visual analysis of the baseplate showed scratches which were likely caused during explantation.The causes of the femoral fracture could not be determined at this time.A review of manufacturing records which did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.There is no information that would suggest the implanted devices failed to meet specifications.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Batch number for the insert could not be identified as it was illegible on the part.A clinical evaluation noted that the x-rays provided do not show the broken femoral component but there is radiolucency under the posterior surface which could indicate poor bony support under the implant.Based on the limited information provided, the root cause of the reported fracture femoral cannot be confirmed.The future impact to the patient beyond the revision cannot be determined.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GENESIS UNI FEMORAL LARGE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8504798
Report Number1020279-2019-01507
Device Sequence Number16604281
Product Code HSX
UDI-Device Identifier03596010256805
UDI-Public03596010256805
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K912735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2022
Device Catalogue Number725004
Device Lot Number12EM12772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;